MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA LP MONOAXIAL SCREW 6.5 X 50MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA LP MONOAXIAL SCREW 6.5 X 50MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 03820650
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Limited Mobility Of The Implanted Joint (2671); Device Embedded In Tissue or Plaque (3165)
Date of Event 04/28/2015
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that; a lawsuit was received from patient, reporting that the patient underwent lumbar arthrodesis surgery (l2, l3, l4, l5) in (b)(6) 2011 (codes not reported).He reports that after surgery he began to feel pain and, on (b)(6) 2015, he underwent an examination where it was found that one of the implanted screws was broken (l5).In (b)(6) 2015, he underwent revision surgery to remove the screw, which could not be fully extracted (the tip of the screw was housed in the l5 vertebral disc) and a bone graft was placed.Patient still reports pain and mobility issues.
 
Additional Manufacturer Narrative
Lot# b03647.Method:device history review; complaint history review; risk assessment; results: manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Visual, dimensional and functional analysis could not be performed as the device was not returned.Conclusion: the root cause could not be determined.
 
Event or Problem Description

Brand Name
XIA LP MONOAXIAL SCREW 6.5 X 50MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key6358182
Report Number3005525032-2017-00019
Device Sequence Number18841845
Product Code NKB
UDI-Device Identifier04546540148926
UDI-Public(01)04546540148926
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K060361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2015
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number03820650
Device Lot NumberB03647
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/31/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/24/2017
Supplement Report FDA Received Date04/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;